Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 3, 2019, 4:30 PM CDT for 4 counties in Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2019, 4:30 PM CDT (21:30 UTC)
- Expired
- May 3, 2019, 9:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:00 PM CDT | FLASH FLOOD | 5 Ene Powell, MO | STATE HIGHWAY U IS CLOSED DUE TO FLOODING FROM MIKES CREEK. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 150 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WGUS53 KSGF 032130
FFWSGF
MOC009-109-119-145-040230-
/O.NEW.KSGF.FF.W.0012.190503T2130Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
430 PM CDT FRI MAY 3 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Newton County in southwestern Missouri...
McDonald County in southwestern Missouri...
Barry County in southwestern Missouri...
Southeastern Lawrence County in southwestern Missouri...
* Until 930 PM CDT.
* At 430 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Southern Joplin... Neosho...
Roaring River State Park... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Cassville...
Seneca... Marionville...
Granby... Anderson...
Noel... Dodge...
Shell Knob... Pierce City...
Goodman... Purdy...
South West City... Diamond...
This warning includes but is not limited to the following low water
crossings...
Highway 43 at Buffalo Creek west of Anderson...
Business Highway 60 just north of Neosho...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
and Highway 39 at Flat Creek south of Jenkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3650 9462 3706 9461 3704 9406 3725 9363
3683 9361 3682 9360 3661 9358 3650 9359
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:21 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 3, 3:21 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
321 PM CDT Fri May 3 2019
.SHORT TERM...(This evening through Saturday)
Issued at 242 PM CDT Fri May 3 2019
Two areas of thunderstorm activity were spreading into the western
portion of the forecast area this afternoon. The westernmost
activity associated with an upper level shortwave has been
tracking eastward from southwest Kansas since early morning, and
the second area developed over the southwest corner of Missouri on
the warm side of an advancing warm front where the airmass warmed
and destabilized. The MRMS hail product MESH (maximum expected
hail size) has been showing some small hail around one quarter
inch (pea) to one half inch with the stronger storms extending
from western Stone to southern Barry, McDonald and Ottawa
counties. The storm over Ottawa County is also showing some bowing
structure.
Through the rest of the afternoon into early evening, the storms
will spread eastward and drop some heavy rain over already
saturated areas so the flash flood watch will remain in effect
through the evening. Will be adjusting the hazardous weather
outlook to add some hail/wind threat to southern MO based on
current radar trends.
Expect most of the storms to end overnight and early Saturday
morning with gradual clearing from west to east through the
afternoon.
.LONG TERM...(Saturday Night through Friday)
Issued at 242 PM CDT Fri May 3 2019
Expect a brief dry period Saturday night and Sunday before another
upper level disturbance embedded in active westerlies moves across
the area and brings another round of rain.
A strong upper level trough will be coming onshore along the
southern Pacific coast Sunday night or Monday and tracking across
the southern US tier through midweek. Surface low pressure
deepens over the southern Plains on Tuesday ahead of the upper
level trough and brings another big batch of rain to the the
region from late Tuesday night through Thursday. The cold front
associated with this system pushes across the Ozarks Wednesday
night and Thursday bringing below normal temps to the region
through the end of the work week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1208 PM CDT Fri May 3 2019
Will be keeping ceilings IFR to MVFR through the forecast period
as abundant moisture spreads northward and interacts with a nearly
stationary front over southern MO. Surface winds will be variable
in direction through the day but are expected to remain light. All
sites will shift to the northeast as the front sags southward into
Arkansas later tonight.
Scattered showers and storms were beginning to develop south and
west of the airports. Expect this activity to spread northeastward
and increase in coverage through the afternoon into early evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ082-083-
090>098-101>106.
KS...NONE.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...TerryHazardous weather outlook, May 3, 3:43 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 343 PM CDT Fri May 3 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 343 PM CDT Fri May 3 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... A few strong to severe storms will be possible this afternoon into the evening over southern Missouri...mainly south of Highway 60. The strongest storms could have hail to quarter size and wind gusts to 60 mph. These storms will likely contain very heavy rainfall as they move over already saturated ground. Additional heavy rain could lead to quick runoff and flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The rainfall and flooding potential over southern Missouri will likely linger into early Saturday morning. Periods of showers and thunderstorms are expected from Sunday night through the end of next week as a series of upper level disturbances move in from the southwest. The heaviest rainfall is expected to occur between Tuesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 3, 2:29 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 WSW NORWOOD 37.10N 92.49W
04/30/2019 WRIGHT MO NWS STORM SURVEY
A NWS SURVEY TEAM CONFIRMED AN EF-1 TORNADO
WHICH TOUCHED DOWN AROUND 7:30 PM CDT ON 30
APRIL ABOUT 0.5 MILE SOUTHEAST OF MACOMB.
THE TORNADO WAS ON THE GROUND FOR ABOUT 4
MINUTES LIFTING AROUND 7:34 PM ABOUT 1 MILE
NORTHEAST OF MACOMB. THE TORNADO PATH WAS
ABOUT 75 YARDS WIDE AND 1.4 MILES LONG.
SEVERAL TREES WERE DAMAGED, AND A SAW MILL
AND OFFICE BUILDING SUSTAINED STRUCTURAL
DAMAGE.
&&Special weather statement, May 3, 2:30 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Springfield MO
230 PM CDT FRI MAY 3 2019
MOZ101>103-032015-
Barry MO-McDonald MO-Stone MO-
230 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...SOUTHEASTERN
MCDONALD AND SOUTHERN BARRY COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cassville to near Washburn to
near Pea Ridge. Movement was northeast at 20 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Roaring River State Park... Cassville...
Crane... Shell Knob...
Seligman... Exeter...
Butterfield... Washburn...
Eagle Rock... Wheelerville...
Jenkins... Wayne...
Ridgley... Elsey...
LAT...LON 3669 9412 3678 9377 3696 9351 3664 9358
3650 9384 3650 9416
TIME...MOT...LOC 1929Z 211DEG 17KT 3672 9367 3659 9387 3651 9414
TitusSpecial weather statement, May 3, 3:44 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Springfield MO 344 PM CDT FRI MAY 3 2019 MOZ102-032130- Barry MO- 344 PM CDT FRI MAY 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARRY COUNTY UNTIL 430 PM CDT... At 344 PM CDT, trained weather spotters reported a strong thunderstorm near Garfield, or 13 miles northeast of Rogers, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Roaring River State Park... Cassville... Seligman... Washburn... LAT...LON 3653 9407 3667 9389 3650 9378 3650 9407 TIME...MOT...LOC 2044Z 248DEG 16KT 3651 9401 Titus
Special weather statement, May 3, 4:16 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
416 PM CDT FRI MAY 3 2019
MOZ102-103-032200-
Barry MO-Stone MO-
416 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE AND SOUTHEASTERN
BARRY COUNTIES UNTIL 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Urbanette, or 7 miles northeast of Berryville, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Branson... Table Rock Lake...
Table Rock State Park... Silver Dollar City...
Kimberling City... Shell Knob...
Indian Point... Branson West...
Golden... Blue Eye...
Arrow Point... Coney Island...
Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 9364 3670 9357 3670 9331 3650 9331
3650 9370
TIME...MOT...LOC 2116Z 212DEG 17KT 3646 9351
TerrySpecial weather statement, May 3, 4:19 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
419 PM CDT FRI MAY 3 2019
MOZ102-032145-
Barry MO-
419 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY COUNTY UNTIL
445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver, or 9 miles southeast of Cassville, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Shell Knob... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
LAT...LON 3650 9383 3662 9387 3672 9358 3665 9357
3650 9358
TIME...MOT...LOC 2118Z 257DEG 26KT 3656 9380
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:18 AM CDT | Flash Flood Watch | SGF | Barry, Christian, Dent, Douglas, Greene, Howell and 11 more | 24 hr |
| May 3, 2:30 PM CDT | Special Weather Statement | SGF | Barry | 45 min |
| May 3, 3:44 PM CDT | Special Weather Statement | SGF | Barry | 46 min |
| May 3, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 17 min |
| May 3, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 20 min |
| May 3, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 25 min |
| May 3, 4:16 PM CDT | Special Weather Statement | SGF | Stone | 44 min |
| May 3, 4:19 PM CDT | Special Weather Statement | SGF | Barry | 26 min |
| May 3, 5:00 PM CDT | Special Weather Statement | SGF | Taney | 60 min |
| May 3, 5:37 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 4 hr |
| May 3, 5:51 PM CDT | Special Weather Statement | SGF | Taney | 39 min |
| May 3, 6:08 PM CDT | Flash Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Ozark and 4 more | 4 hr |
| May 3, 6:21 PM CDT | Special Weather Statement | SGF | Ozark | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.